Numerical solutions for systems of fractional differential equations by the decomposition method

Shaher Momani, Kamel Al-Khaled

Research output: Contribution to journalArticle

104 Citations (Scopus)


In this paper we use Adomian decomposition method to solve systems of nonlinear fractional differential equations and a linear multi-term fractional differential equation by reducing it to a system of fractional equations each of order at most unity. We begin by showing how the decomposition method applies to a class of nonlinear fractional differential equations and give two examples to illustrate the efficiency of the method. Moreover, we show how the method can be applied to a general linear multi-term equation and solve several applied problems.

Original languageEnglish
Pages (from-to)1351-1365
Number of pages15
JournalApplied Mathematics and Computation
Issue number3
Publication statusPublished - Mar 25 2005



  • Decomposition method
  • Fractional differential equation
  • Multi-term equations

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this